MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Aortic Regurgitation (1716)
Date of Event 02/07/2017
Type of Reportable Event Serious Injury
Event or Problem Description
During aortic valve replacement, a crown valve size 23 was implanted using a running suture technique.In the intra-operative trans esophageal echocardiogram (tee), a leak was detected.The surgeon decided to remove the valve and re-implant it using a non everting interrupted suture with pledgets, but again the intra-operative tee showed a regurgitation similar to the previous one with regard to location and severity.During this second attempt, it was clarified that the regurgitation was located centrally.Due to high risk patient, the surgeon decided to explant the device and did not try to implant another crown 23mm (in order to prevent a fourth cross-clamping in case of failure).He eventually implanted a different valve (mosaic).The surgeon excluded any relationship between the anatomical features of the patient and the device.He thinks that the problem was most likely related to that specific device.
 
Additional Manufacturer Narrative
The device was received for analysis on march 21, 2017 and a gross examination was performed.
 
Additional Manufacturer Narrative
The returned valve was received without any kind of storage liquid and totally dehydrated without any possible leaflet movement therefore no additional analysis was able to be performed on the returned valve.The complete manufacturing and material records for the crown prt aortic pericardial heart valve, model cna23 , (b)(4), were pulled and reviewed by quality control at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key6408387
Report Number3004478276-2017-00023
Device Sequence Number18839380
Product Code LWR
UDI-Device Identifier00896208000528
UDI-Public(01)00896208000528(240)CNA23(17)211021
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2021
Device Model NumberCNA
Device Catalogue NumberCNA23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/15/2017
Supplement Report FDA Received Date04/20/2017
06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;